New Hampshire, 2015Flash Flooding in New Hampshire, August 25, 2015
August 25, 2015 · NWS GYX · 3 events in 1 county or zone
Thunderstorms produced 2 to 4 inches of rain in a short period of time resulting in many road washouts in Hillsborough County including the towns of Bennington, Deering and Francestown.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced 2 to 4 inches of rain in a short period of time resulting in many road washouts in Hillsborough County including the towns of Bennington, Deering and Francestown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 25, 2:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 25, 2:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT TUE AUG 25 2015
.SYNOPSIS...
A SLOW MOVING FRONT WILL GRADUALLY PUSH EAST ACROSS THE AREA
THROUGH TONIGHT BRINGING SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL POSSIBLE. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY BEFORE DRIER AIR MOVES
INTO THE REGION THROUGH THE END THE WEEK. SOMEWHAT MORE HUMID
WEATHER WILL RETURN THIS WEEKEND AHEAD OF A COLD FRONT THAT MAY
BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION BY SUNDAY.
&&
.NEAR TERM /TONIGHT/...
INITIAL AREA OF CONVECTION AND SPILLOVER SHOWERS TO THE NORTH OF
IT HAS MOVED EAST INTO MAINE. THIS WILL CONTINUE TO WEAKEN AS IT
MOVES EAST. ADDITIONAL DEVELOPMENT NOW APPEARS LIKELY OVER NEW
HAMPSHIRE... VERMONT... AND NEW YORK... WITH THIS ACTIVITY
TRACKING EASTWARD INTO NEW HAMPSHIRE WITH TIME. WIND SHEAR
REMAINS FAVORABLE FOR STORM ORGANIZATION INCLUDING SUPERCELLS. SO
STORMS WHICH ARE ABLE TO TAKE THE BEST ADVANTAGE OF THE AVAILABLE
INSTABILITY MAY TAKE ON SUPERCELL STRUCTURE WITH THE THREAT FOR
DAMAGING WINDS... HAIL... AND POTENTIALLY A TORNADO. THIS THREAT
SHOULD DIMINISH THIS EVENING AND FURTHER TOWARD THE EAST.
ACROSS MAINE AND COASTAL NEW HAMPSHIRE... A FRESH BATCH OF MARINE
CLOUDS AND EMBEDDED FOG/DRIZZLE HAS ALREADY MOVED ONSHORE. THIS
WILL LIKELY PERSIST THROUGH THE NIGHT AND SHOULD SERVE TO LIMIT
THE INSTABILITY OVER THIS AREA.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
BY WEDNESDAY MORNING THE SURFACE FRONTAL BOUNDARY WILL BE
POSITIONED NEAR THE MAINE AND NEW HAMPSHIRE STATE LINE WITH A WEAK
SURFACE LOW FORMING ALONG THE FRONT. TO THE EAST OF THE FRONT LOW
CLOUDS... FOG... AND DRIZZLE WILL BE THE RULE IN THE MORNING...
WITH A THREAT FOR LINGERING SHOWERS OR A THUNDERSTORM AS WELL.
BEHIND THE FRONT TO THE WEST... EXPECT DRYING CONDITIONS WITH
DEWPOINTS FINALLY FALLING THROUGH THE 60S INTO THE 50S DURING THE
DAY. THE FRONT WILL GRADUALLY MOVE EAST THROUGH THE DAY... PUSHING
OUT THE LOW LEVEL MOISTURE... CLOUDS... FOG... AND INSTABILITY.
CANNOT RULE OUT A SHOWER OR TWO IN THE MOUNTAINS DURING THE
AFTERNOON EVEN BEHIND THE FRONT AS JUST ENOUGH LOW LEVEL MOISTURE
REMAINS TO POSSIBLY TRIGGER A SHOWER OR TWO. OTHERWISE IT WILL BE
MAINLY DRY BEHIND THE FRONT WITH TEMPERATURES IN THE 70S TO 80S.
EXPECT A COOLER NIGHT WEDNESDAY NIGHT AS DRIER AIR WILL HAVE
FINALLY ARRIVED ACROSS THE ENTIRE REGION. LOWS DROP INTO THE 50S
TO LOW 60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH IMPACT WEATHER POTENTIAL: LOW.
PATTERN SUMMARY: THE LONG TERM PERIOD BEGINS WITH A PERSISTENT
TROUGH/RIDGE/TROUGH PATTERN EXTENDING FROM THE EASTERN PACIFIC
THROUGH THE EASTERN PART OF NORTH AMERICA. THERE IS MODEST
AGREEMENT THAT THE EASTERN PACIFIC TROUGH WILL DEEPEN THROUGH THE
END OF THIS WEEK...WITH BUILDING DOWNSTREAM HEIGHTS CAUSING THE
DOWNSTREAM TROUGHING OVER THE NORTHEASTERN UNITED STATES TO FLATTEN.
HEADING THROUGH THIS WEEKEND INTO EARLY NEXT WEEK...THE EASTERN
PACIFIC TROUGH BECOMES MORE MOBILE...WITH DOWNSTREAM RIDGING FURTHER
STRENGTHENING ACROSS EASTERN NORTH AMERICA. THIS PATTERN EVOLUTION
ARGUES FOR A RELATIVELY QUIET START TO THE FORECAST PERIOD...WITH A
DRIER AIRMASS IN PLACE COURTESY OF NEARBY TROUGH. BEYOND THIS...AS
THE TROUGH LIFTS OUT AND WESTERLY FLOW ALOFT STRENGTHENS...ATTENTION
WILL TURN TO WEAK DISTURBANCES IN THE MID LEVEL FLOW INTERACTING
WITH AN INCREASINGLY WARM AND MOIST BOUNDARY LAYER. THIS WILL
INCREASE THE THREAT OF SHOWER/THUNDERSTORM ACTIVITY...WITH MODEST
MID LEVEL FLOW SUGGESTING AT LEAST SOME SEVERE WEATHER RISK.
GUIDANCE TRENDS/CONFIDENCE: MODEL AGREEMENT IS STRONG THROUGH THE
END OF THE WEEK...WITH PRETTY SUBSTANTIAL DIFFERENCES APPEARING THIS
WEEKEND INTO EARLY NEXT WEEK...EVEN WITH THE LOCATION OF THE LARGE
SCALE PATTERNS. MOST OF THESE DIFFERENCES ARE WITH THE PLACEMENT
AND DEPTH OF THE EASTERN PACIFIC TROUGH...WITH THE ECMWF MUCH FASTER
TO MOVE THIS FEATURE EAST THAN THE GEFS/GGEM. WHILE THIS LOWERS
CONFIDENCE FOR THE SECOND HALF OF THE FORECAST...THE OVERALL IDEA OF
BUILDING HEIGHTS IN THE EAST IS WELL AGREED UPON.
THE DETAILS...
MID LEVEL TROUGHING STILL IN PLACE AS THE LONG TERM FORECAST PERIOD
OPENS ON THURSDAY. WHILE THE COLUMN WILL HAVE DRIED A DECENT BIT
FROM 24 HOURS PREVIOUS...COOL TEMPS ALOFT /T5S AROUND -16C/ SHOULD
BE ABLE TO COAX A FEW SHOWERS TO DEVELOP DURING THE AFTERNOON
HOURS...PARTICULARLY IN THE MOUNTAINS...WHICH IS CAPTURED WELL BY
RECENT GEFS/SREF ENSEMBLE PRECIPITATION PERCENTILES. THUS...WILL
CONTINUE WITH CHANCE POPS IN THIS AREA.
GENERALLY QUIET WEATHER FOR THE FRIDAY-SATURDAY PERIOD AS SURFACE
RIDGING BUILDS INTO THE REGION ALONG WITH SUBSTANTIAL DRYING OF THE
COLUMN AS PWATS FALL BACK BELOW ONE INCH FOR THURSDAY NIGHT THROUGH
EARLY SATURDAY. FRONT NORTH OF THE REGION WILL NEAR THE CANADIAN
BORDER TOWARDS EVENING...JUST CLOSE ENOUGH TO WARRANT SOME LOW POPS
FROM THE MOUNTAINS NORTH...WITH MOST LOCATIONS LIKELY REMAINING DRY.
AFOREMENTIONED COLD FRONT LOOKS TO PUSH THROUGH THE REGION ON
SUNDAY...BUT REALLY WASHES OUT AS IT DOES SO. THIS RESULTS IN A
VERY WEAK SIGNAL FOR PRECIPITATION CHANCES WITH NO MORE THAN SLIGHT
CHANCE TO CHANCE POPS FOR A FEW SHOWERS AND THUNDERSTORMS WARRANTED
PRIMARILY FROM THE MOUNTAINS NORTH.
FOR THE END OF THE LONG TERM FORECAST PERIOD MONDAY AND TUESDAY...
MODEL AGREEMENT DECREASES...BUT IN GENERAL...HEIGHTS ALOFT CONTINUE
TO BUILD AS THE WEAK FRONTAL BOUNDARY FROM SUNDAY PUSHES OFF THE
COAST. THERE CONTINUE TO BE SOME VERY WEAK SIGNALS FOR ISOLATED
SHOWER/STORM ACTIVITY /WITH SOME RIPPLES IN THE AMPLIFYING
FLOW/...BUT GIVEN PATTERN RECOGNITION...WILL LEAN MORE TOWARDS A DRY
FORECAST AT THIS RANGE GIVEN LITTLE COMPELLING SUPPORT FOR
PRECIPITATION FROM THE GUIDANCE.
TEMPERATURES: THURSDAY AND FRIDAY EXPECT TEMPERATURES CLOSE TO
SEASONAL NORMALS AS TROUGH LIFTS OUT OF THE REGION. WITH BUILDING
HEIGHTS...EXPECT TEMPERATURES TO WARM AS WE REACH THIS WEEKEND AND
MOVE INTO EARLY NEXT WEEK...REACHING 5-7F ABOVE SEASONAL NORMALS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...ONSHORE FLOW CONTINUES TO BRING IN ROUNDS OF LOW
LEVEL CLOUDS AND FOG FROM PORTSMOUTH TO ROCKLAND. EXPECT THIS TO
PRIMARILY BE THE CASE THROUGH WEDNESDAY MORNING WITH IFR OR LIFR
CONDITIONS BEING THE RULE. THUNDERSTORM DEVELOPMENT THIS AFTERNOON
REMAINS POSSIBLE ACROSS MOST OF NEW HAMPSHIRE... THOUGH CONFIDENCE
IN AFFECTING ANY ONE TAF SITE IS TOO LOW TO MENTION IN 18Z TAF
ISSUANCE. EXPECT IMPROVING CONDITIONS FROM WEST TO EAST DURING THE
DAY WEDNESDAY.
LONG TERM...LONG TERM PERIOD SHOULD BE LARGELY VFR...WITH MORNING
FOG CONCERNS THURSDAY THROUGH SATURDAY MORNINGS FOR LEB-HIE...WITH
ANY POTENTIAL RESTRICTIONS FROM SHOWERS/THUNDERSTORMS LIKELY NOT
RETURNING TO THE FORECAST UNTIL SUNDAY.
&&
.MARINE...
SHORT TERM...MOIST SOUTHEAST FLOW PROMOTES THE DEVELOPMENT OF FOG
THROUGH TONIGHT. FRONT SLOWLY PUSHES ACROSS THE GULF OF MAINE ON
WEDNESDAY AND BRINGS DRIER AIR IN TO GET RID OF THE FOG.
LONG TERM...WINDS AND WAVES LOOK TO REMAIN WELL BELOW SCA LEVELS
THROUGH THE LONG TERM FORECAST PERIOD.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
SYNOPSIS...ARNOTT
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...ARNOTT
AVIATION...ARNOTT/KIMBLE
MARINE...ARNOTT/KIMBLE
Hazardous weather outlook, Aug 25, 3:08 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
408 PM EDT TUE AUG 25 2015
NHZ003>015-262015-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
408 PM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN HALF
OF NEW HAMPSHIRE THROUGH THIS EVENING. WHILE HEAVY RAINFALL WILL
BE THE PRIMARY THREAT...THERE IS THE POTENTIAL FOR A FEW STORMS TO
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ007>009-012>014-018>028-NHZ001-002-262015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-
408 PM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-262015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
408 PM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ARNOTT
In the hours before
Local storm report, Aug 25, 1:01 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
201 PM EDT TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WEARE 43.09N 71.73W
08/25/2015 HILLSBOROUGH NH AMATEUR RADIO
TREES DOWN IN WEARE. 1400 PEOPLE WITHOUT POWER.
&&
EVENT NUMBER GYX1500295
MPKSpecial weather statement, Aug 25, 1:13 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
213 PM EDT TUE AUG 25 2015
MEZ012-018-019-251900-
INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-INTERIOR YORK ME-
213 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
* UNTIL 300 PM EDT
* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KEZAR FALLS
TO 10 MILES NORTHWEST OF SPRINGVALE...MOVING TO THE EAST AT 15 MPH.
* PENNY SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
CORNISH...
HIRAM...
KEZAR FALLS...
LIMINGTON...
AND LIMERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4398 7064 4358 7066 4357 7097 4380 7098
TIME...MOT...LOC 1811Z 247DEG 13KT 4376 7092 4358 7094
MARINE
Special weather statement, Aug 25, 2:35 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
335 PM EDT TUE AUG 25 2015
NHZ011-015-252015-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
335 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHESHIRE COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
* UNTIL 415 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TROY...MOVING TO THE NORTHEAST AT 20
MPH.
* PENNY SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DUBLIN...
TROY...
NELSON...
ROXBURY...
AND MARLBOROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4281 7217 4289 7226 4311 7199 4292 7183
TIME...MOT...LOC 1933Z 227DEG 18KT 4288 7216
MARINE
Special weather statement, Aug 25, 2:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT TUE AUG 25 2015
NHZ005-007-252030-
SOUTHERN GRAFTON NH-SULLIVAN NH-
348 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 430 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILGUS STATE PARK...MOVING TO THE
NORTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEBANON...
CANAAN...
ENFIELD...
CORNISH...
AND GRANTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4354 7238 4357 7238 4360 7234 4364 7232
4378 7215 4356 7191 4341 7235 4342 7238
4347 7239 4349 7238 4352 7240
TIME...MOT...LOC 1945Z 227DEG 18KT 4347 7236
MARINESpecial weather statement, Aug 25, 3:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
421 PM EDT TUE AUG 25 2015
NHZ008-011-015-252100-
MERRIMACK NH-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
421 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERRIMACK COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
* UNTIL 500 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANCOCK TO NEAR
WARWICK...MOVING TO THE NORTHEAST AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE
OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
JAFFREY...
HENNIKER...
DUBLIN...
AND PETERBOROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4273 7240 4328 7170 4322 7146 4277 7205
4272 7215
TIME...MOT...LOC 2018Z 235DEG 22KT 4298 7198 4267 7239
MARINESpecial weather statement, Aug 25, 3:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
433 PM EDT TUE AUG 25 2015
NHZ005-252115-
SOUTHERN GRAFTON NH-
433 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 515 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ENFIELD...MOVING TO THE NORTHEAST AT 25
MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CANAAN...
HEBRON...
DORCHESTER...
AND ORANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4356 7209 4358 7219 4386 7190 4364 7174
TIME...MOT...LOC 2031Z 235DEG 22KT 4359 7211
MARINE
Flash Flood, Hillsborough
- When
- August 25, 4:00 PM EST to 7:00 PM EST
- Where
- Hillsborough County, 0.86 mi NW of Francestown to 0.8 mi NNW of Francestown
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 42.990, -71.810
Thunderstorms produced 2 to 4 inches of rain in a short period of time in Francestown. The town Highway Superintendent reported multiple road shoulder washouts and damage to several dirt roads.
Flash Flood, Hillsborough
- When
- August 25, 4:00 PM EST to 7:00 PM EST
- Where
- Hillsborough County, Bennington to 0.64 mi NE of Bennington
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Department of Highways
- Coordinates
- 43.000, -71.930
Thunderstorms dropped 2 to 4 inches of rain in a short time resulting in flash flooding in Bennington. Several area roads were washed out.
Flash Flood, Hillsborough
- When
- August 25, 4:00 PM EST to 7:00 PM EST
- Where
- Hillsborough County, 0.5 mi W of East Deering to 0.31 mi S of East Deering
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Department of Highways
- Coordinates
- 43.070, -71.840
Thunderstorms dropped 2 to 4 inches of rain in a short time resulting in flash flooding in Deering. Several area roads were washed out as well as road shoulders.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Arizona, August 25, 2015$40,000 · 55 kt wind · 4 events
- Damaging Winds in Massachusetts, August 25, 2015$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, August 25, 2015$21,000 · 1 in hail · 5 events
- Drought in Texas, August 25 to 31, 201510 events
- Drought in Louisiana, August 25 to 31, 20159 events
- Lightning Strike in South Carolina, August 25, 20151 injured · 1 event
- Damaging Winds in Texas, August 25, 201552 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20157 events
- Damaging Winds in Texas, August 25, 201559 kt wind · 4 events
- Hail and Damaging Winds in New Hampshire, August 25, 20151 in hail · 3 events
- Flood and Damaging Wind in Connecticut, August 25, 2015$5,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599879, 599880, 599881.